Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 5, 1998, 1:33 AM CDT for Beaver County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 1998, 1:33 AM CDT (06:33 UTC)
- Expired
- May 5, 1998, 2:35 AM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
W. Woodward Airport, OK (KWWR), launched 00:00Z, 6.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648 WUUS1 KAMA 050635 RRA SVRAMA OKC007-050735- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 133 AM CDT TUE MAY 5 1998 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BEAVER COUNTY IN THE OKLAHOMA PANHANDLE * UNTIL 235 AM CDT * AT 132 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MOCANE OR 15 MILES NORTHEAST OF THE TOWN OF BEAVER MOVING EAST AT 10 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS ALONG US HIGHWAY 270 BETWEEN MOCANE AND GATE. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 8:45 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 4, 8:45 PM CDT, 4 hours 48 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 845 PM CDT MON MAY 4 1998 WL ISSUE A ZFP AMENDMENT SOON TO MAKE ADJUSTMENTS TO TONIGHT/S WIND DIRECTION...SKY COVER AND WORDING OF POPS. 01Z SFC ANALYSIS INDICATED SFC LOW NE OF LBB WITH A DRYLINE SOUTH OF THIS LOW. SFC TROF EXTENDS TO THE N-NW OF LOW TO JUST E OF AMA...UP INTO THE NWRN PANHANDLES. SFC WINDS HAVE BECOME E-SE EAST OF THIS TROF AXIS AND THIS TREND SHOULD CONTINUE UNTIL THE COLD FRONT PUSHES INTO THE PANHANDLES... AFTER MIDNIGHT. SLIGHT CAP AND LACK OF SUFFICIENT MOISTURE HAS PRECLUDED CONVECTIVE DEVELOPMENT THIS EVENING NEAR THE SFC TROF OVER THE PANHANDLES. THINK SMALL CHC FO8R CONVECTION TO AFFECT NWRN PANHANDLES THIS EVE AHEAD OF SHORT WAVE TROF. OTHERWISE WL DELAY POPS ELSEWHERE UNTIL THE CDFNT ARRIVES...PROVIDING A BETTER SOURCE OF CONVERGENCE/LIFT. .AMA... TX...NONE. OK...NONE. CARUSO
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.